Packing and Decomposition of Graphs with Trees

Research output: Contribution to journalArticlepeer-review


Let H be a tree on h≥2 vertices. It is shown that if n is sufficiently large and G=(V, E) is an n-vertex graph with δ(G)≥⌊n/2⌋, then there are ⌊E/(h-1)⌋ edge-disjoint subgraphs of G which are isomorphic to H. In particular, if h-1 divides E then there is an H-decomposition of G. This result is best possible as there are infinitely many examples of trees on h vertices and graphs G with m(h-1) edges, δ(G)≥⌊n/2⌋-1, for which G has no H-decomposition.

Original languageEnglish
Pages (from-to)123-140
Number of pages18
JournalJournal of Combinatorial Theory. Series B
Issue number1
StatePublished - Jan 2000

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'Packing and Decomposition of Graphs with Trees'. Together they form a unique fingerprint.

Cite this